Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS Glasgow, MT

July 7, 2000Garfield County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 7, 2000, 8:26 PM MDT for Garfield County, Montana. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 7, 2000, 8:26 PM MDT (02:26 UTC)
Expired
Jul 7, 2000, 9:30 PM MDT
In force
64 min
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garfield County, MT

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:55 PM MDTHail 1Jordan, MT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
2206 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS55 KGGW 080226
SVRGGW
MTC033-080330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
826 PM MDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTHEAST MONTANA

* UNTIL 930 PM MDT

* AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF EDWARDS...OR ABOUT 27 MILES
  SOUTHWEST OF JORDAN...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JORDAN BY 855 PM MDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

LAT...LON 4740 10786 4689 10785 4689 10621 4777 10654

.END 

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 21 minutes earlier.

Area forecast discussion, Jul 7, 8:05 PM MDT, 21 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
805 PM MDT FRI JUL 7 2000

CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE
WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO
IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY.

00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF
ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE
REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS
SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE
SOUTHEAST IN A SLGT RISK.

TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON
TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE
OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA.

GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633
GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633

PROTON

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:02 PM MDTSevere Thunderstorm WarningGGWGarfield58 min
Jul 7, 10:06 PM MDTSevere Thunderstorm WarningGGWPrairie69 min
Jul 7, 11:19 PM MDTSevere Thunderstorm WarningGGWPrairie56 min
Jul 7, 11:41 PM MDTSevere Thunderstorm WarningGGWDawson64 min
Jul 8, 12:46 AM MDTSevere Thunderstorm WarningGGWDawson59 min
Jul 8, 1:47 AM MDTSevere Thunderstorm WarningGGWDawson58 min
Jul 8, 7:55 AM MDTSevere Thunderstorm WarningGGWWibaux65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.